MAUDE Adverse Event Report: MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2520
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plp2520, plumepen elite surgical smoke evac pencil, 15ft tubing,qty20, was being used during a spine fusion procedure on (b)(6) 2024 when it was reported, ¿during a scheduled procedures the cords to the equipment were thrown off the sterile field to be plugged in.The bovie was plugged into the cautery machine.When the rn went to plug the drill in his finger on his left hand was burned.The bovie was in the on setting without the button being pushed by the surgeon.The bovie tip was in contact with the drill at the time it was being plugged in.This case was using neuromonitoring.When the bovie is on, neuromonitoring can pick up the electricity on their machine.They noticed there was a lot of artifacts on their machine and asked the nurse to check the cautery.This is when he went to plug in the drill and burnt his hand on the plug in.When cautery was unplugged the artifact on the neuromonitoring subsided.".There was no report of medical intervention or hospitalization for the user.Further assessment questioning found that the report advised, ¿the woman¿s finger was red, but it was not a serious burn.¿ this report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plp2520, plumepen elite surgical smoke evac pencil, 15ft tubing, (b)(4), was being used during a spine fusion procedure on 14feb24 when it was reported, ¿during a scheduled procedures the cords to the equipment were thrown off the sterile field to be plugged in.The bovie was plugged into the cautery machine.When the rn went to plug the drill in his finger on his left hand was burned.The bovie was in the on setting without the button being pushed by the surgeon.The bovie tip was in contact with the drill at the time it was being plugged in.This case was using neuromonitoring.When the bovie is on, neuromonitoring can pick up the electricity on their machine.They noticed there was a lot of artifacts on their machine and asked the nurse to check the cautery.This is when he went to plug in the drill and burnt his hand on the plug in.When cautery was unplugged the artifact on the neuromonitoring subsided." there was no report of medical intervention or hospitalization for the user.Further assessment questioning found that the report advised, ¿the woman¿s finger was red, but it was not a serious burn.¿ this report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 20 complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18920402
Report Number1320894-2024-00067
Device Sequence Number14985164
Product Code GEI
UDI-Device Identifier10845854061305
UDI-Public(01)10845854061305(17)251103(10)MM20221106
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Catalogue NumberPLP2520
Device Lot NumberMM20221106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic